Ultram anyone?

Discussion in 'Fibromyalgia Main Forum' started by kim840, Sep 15, 2003.

  1. kim840

    kim840 New Member

    Good Morning,

    I take Ultram for pain. I find that it is a "feel good" drug for me. It picks up my energy and puts me in a good mood. I only take 1/2 to 1 in a day and about an hour after taking it I find that my mood changes and I can cope so much better. I don't know if this is because it is helping the pain and that makes my mood better. However, it always has that affect and I think it is doing something else. I know it is not a barbiturate or physically addicting, but I think it could become emotionally addicting. I am cautious with it and even go without it some days just to make sure nothing strange is happening. I'd love some feedback.

  2. tlc8858

    tlc8858 New Member

    Hi, I just started taking Ultram last week. I have been taking Vicodin for years. I am still getting used to it, it seems to take a little longer to kick in. I also have notice some upset with my stomache. I am gonna stick with it for a while and see what happens. If it is working good for you, stick with it. It is supposed to be one of the most popular pain meds on the market and the non addictiveness of it would be great. The emotional addictiveness, I wouldn't worry about too much if it is helping. I think we have that addiction to just about anything that makes us feel better. Have a great day.
    tlc8858
  3. g868

    g868 New Member

    i get the same "feel good" properties as u do..i belive in addition to working as a weak opiate ultram works as a anti-depressent also..ive been takin 2 50mg per day and have been feelin much better(less pain, better mood, and way more energy)..just dont make the mistake i did and abuse them..i was up to 8 per day and all those "good feelings" i just talked about goes away..i was abusing them for about a month and it was one of the worst months of my life..i have since tapered down to 2 per day and life is good :)
  4. kim840

    kim840 New Member

    Thanks g868. That's just what I wanted to know. I will watch myself very carefully. I can see where it could get out of hand. God Bless you and I pray you are able to receive the relief you need from the prescribed amount.

    Marcia
  5. Suekoo

    Suekoo New Member

    Works great for me.
  6. janana

    janana New Member

    My sister and I both take it and it amps both of us up. I only take 1/2 when the pain is really bad. I'm taking Klonopin now and it is working wonders!! I take it at night and most days dont need anything for pain during the day. When I do take an Ultam I take serax with it. Relaxs muscles, helps with pain and keeps me calm. Janana
  7. badangel3

    badangel3 New Member

    And I've tried several. I take 50mg once or twice a day as it does stay in my system longer than other meds I've tried. I did notice that after 2 weeks of taking it, it does take longer for it to kick in. Since I've been on it for 3 months now, I am able to cope with the pain better nad It helps me to be able to get to work everyday. My job is very stressful and before the Ultram I was on 5 different Rx a day. Now only on occasion do I need to take my Zanaflex at night. I don't worry about it being addictive because I don't get a buzz from it or feel lightheaded. It doesn't take away all the pain but it helps to make my quality of everyday life better. Jackie
  8. mrsED

    mrsED New Member

    Hi Everyone,
    I am new to this group but not new to fibromyalgia and chronic fatigue. I've had this for over 20 years, although didn't put a name to it until a few years ago.
    Ultram has been the most helpful med for me. I have taken it for about 4 years. I recently went from 50mg twice a day to 50mg 3 times a day. I am not concerned about addiction to this because it helps me function. (although I will be careful not to go to a high dosage.)
    I am concerned about addiction to ambien,though. I started taking it about 6 months ago because I was desperate for sleep. It seemed so good to know I would be able to fall asleep when I went to bed. Now it doesn't help so much. It takes me quite a while to fall asleep and I am awakening at 4 am and can not sleep for the rest of the night. I think this drug has turned around and bit me, because now if I don't take it I can't sleep at all, but when I so take it I only sleep a little.
    I don't know what to do.
    I can't believe this has happened. Anyone have any advice?
    Nice to meet you all,
    Mrs Ed
    [This Message was Edited on 09/15/2003]
  9. IgotYou

    IgotYou New Member

    I only take ultram when I'm in pain, and it only takes the edge off for me if the pain is bad. If it's not too bad, ultram will knock it. I have noticed I feel more mellow when I take it, but it's not physically addictive and since I'm not one to particularly crave a mellow feeling (I'd rather be pumped), I doubt I'll get mentally addicted to it.
  10. kaymac

    kaymac New Member

    I've been taking it for about a year. My doc says take as needed and don't worry about it. I don't abuse it. I take it on really bad days or when I have really overdone it and try to ward off the pain. It worked well with headaches early on, but now when the headaches get back, I have to use fioranal (not sure of spelling).

    kaymac
  11. Tibbiecow

    Tibbiecow New Member

    Ultram acts much like the SSRI's such as prozac or zoloft, it definitely will bump your serotonin levels up. For me, it means I can't take it at night or I won't sleep.
    Ultram is a synthetic derivative of narcotic pain relievers. It is classified by many doctors as a narcotic, although you don't get high from it in the same way you do from vicodin or percocet, etc. The high is from the serotonin, a completely different action. But the kicker is that ultram attaches to the same pain receptors that narcotic medications do, thus the classification as a narcotic.
    When I went on this med I was told that a very few people have a real problem getting off it, worse than withdrawal from narcotics. Luckily this does not happen to everyone who takes it, but it can occur.
    I would continue taking it since you are so obviously getting benefits from the drug. But you may want to talk to your doctor if you change to another drug for pain, and taper off the ultram slowly.
    Tibbie
  12. Megster

    Megster New Member

    I've been taking Ultram for about the last year, and generally take 3-4 50mg tabs/day. Unfortunately for me, it only takes the edge off. I'm now taking Percocet for breakthrough pain, but only if it's REALLY bad, as it makes me itch and somewhat groggy and restless. Certainly never had the feel good reaction to either of them. Did know someone on the board who had a SEVERE reaction coming off it, but don't know what really happened as I absented myself from the board for a time shortly after.

    Blessings,
    Meg
  13. nktigger99

    nktigger99 New Member

    I have taken it for about 4 months. I have just had to up my dose to 2 50mg pills four times a day. It still doesn't cut my pain down. Right now I am in a lot of pain and the Ultram isn't doing anything. I hope to talk to my dr sometime today about it. I would like to try the pain patch but I am not sure if he will go for that. More then likely not.

    I have to do something.

    Nichole
  14. dreama

    dreama New Member

    Hello. I have been on Ultram for about a year and a half. I have noticed it does the same thing for me. A pharmacist friend told me that it affects your seratonin level temporarily, and that's how it reduces pain. And if you look on the package insert, it says that you can develop "seretonin syndrome" if you take too much or take it with an SSRI antidepressant. I think it's a wonderful med, but I agree with you that I am probably emotionally addicted to it, because I feel yucky if I don't take it. I recently started taking Lexapro, an antidepressant, and now I have noticed that I don't take the ultram as often, and I feel a little bit better. Also, Ultram really upset my stomach when i first started it, but now it don't bother me at all, unless i take 2 doses too close together, then i get queasy and sometimes feel shakey till it wears off....

  15. DesertSongDog

    DesertSongDog New Member

    I took a half a pill a couple years ago. I got very dizzy, I couldn't even make it to my bedroom so I ended up sleeping on my couch. I didn't even sleep well although I'm sure I didn't have any pain. I slept like you do when you've had too much to drink, you wake up slightly and you feel like the room is spinning. I didn't seem to have any after effects when I woke up but I still had pain. I am not much for taking medications so if I have one bad experience I don't try it again so I gave up on it. I am amazed that others are able to take it and function. I guess I was just sensitive to it.
  16. kim840

    kim840 New Member

    Hi All,

    Thank you soooo much for all of your responses. It works really good for me. I will keep a very close watch on it. I only take 25 mg. a day. I really like how I feel on 50 mg. but am afraid I'll just have to keep bumping it up to achieve the desired effect. So, I am going to be very, very careful with it. Again, thank you!! I pray you will all find the right med for you. Keep trying, never give up!!

    Marcia